Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2019, 1:22 PM CDT for 6 counties in Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2019, 1:22 PM CDT (18:22 UTC)
- Expired
- May 9, 2019, 2:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Real County, TX
The radar
The Austin/San Antonio radar (KEWX), 127 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 1:46 PM CDT | HAIL 1.25 | 2 Ese Kerrville-Schrein, TX | PUBLIC REPORT OF QUARTER TO HALF DOLLAR SIZED HAIL SE OF DOWNTOWN KERRVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 6.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3868 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.5
The text
As transmitted.
259
WUUS54 KEWX 091822
SVREWX
TXC019-137-171-259-265-385-091915-
/O.NEW.KEWX.SV.W.0091.190509T1822Z-190509T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
122 PM CDT Thu May 9 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Bandera County in south central Texas...
Kerr County in south central Texas...
Southwestern Gillespie County in south central Texas...
Northeastern Edwards County in south central Texas...
Northwestern Kendall County in south central Texas...
Northeastern Real County in south central Texas...
* Until 215 PM CDT.
* At 122 PM CDT, severe thunderstorms were located along a line
extending from near Kerrville to 11 miles north of Tuff, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Tivydale,
Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia,
Cypress Creek, Mountain Home, Center Point, Harper and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3029 9880 3022 9982 2984 9993 2992 9892
TIME...MOT...LOC 1822Z 202DEG 7KT 3004 9907 2993 9983
HAIL...1.00IN
WIND...60MPH
$$
HUFFMAN3 follow-up statements
130
WWUS54 KEWX 091844
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
144 PM CDT Thu May 9 2019
TXC137-385-091853-
/O.CAN.KEWX.SV.W.0091.000000T0000Z-190509T1915Z/
Edwards TX-Real TX-
144 PM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDWARDS AND
NORTHEASTERN REAL COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 2987 9960 3024 9960 3029 9880 2992 9892
TIME...MOT...LOC 1843Z 229DEG 18KT 3002 9908 3001 9945
$$
TXC019-171-259-265-091915-
/O.CON.KEWX.SV.W.0091.000000T0000Z-190509T1915Z/
Bandera TX-Kerr TX-Gillespie TX-Kendall TX-
144 PM CDT Thu May 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHWESTERN BANDERA...KERR...SOUTHWESTERN GILLESPIE AND
NORTHWESTERN KENDALL COUNTIES...
At 143 PM CDT, severe thunderstorms were located along a line
extending from near Kerrville-Schreiner Park to near Kerr Wildlife
Management Area, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Tivydale,
Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia,
Cypress Creek, Mountain Home, Center Point and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2987 9960 3024 9960 3029 9880 2992 9892
TIME...MOT...LOC 1843Z 229DEG 18KT 3002 9908 3001 9945
HAIL...1.00IN
WIND...60MPH
$$
HUFFMAN446
WWUS54 KEWX 091852
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
152 PM CDT Thu May 9 2019
TXC019-091902-
/O.CAN.KEWX.SV.W.0091.000000T0000Z-190509T1915Z/
Bandera TX-
152 PM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANDERA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2990 9921 3026 9925 3029 9880 2992 9892
TIME...MOT...LOC 1852Z 243DEG 12KT 2998 9904
$$
TXC171-259-265-091915-
/O.CON.KEWX.SV.W.0091.000000T0000Z-190509T1915Z/
Kerr TX-Gillespie TX-Kendall TX-
152 PM CDT Thu May 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EAST CENTRAL KERR...SOUTHWESTERN GILLESPIE AND NORTHWESTERN
KENDALL COUNTIES...
At 152 PM CDT, a severe thunderstorm was located over Center Point,
or 7 miles southeast of Kerrville, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Cypress Creek, Center
Point, Tivydale, Kerrville-Schreiner Park and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2990 9921 3026 9925 3029 9880 2992 9892
TIME...MOT...LOC 1852Z 243DEG 12KT 2998 9904
HAIL...1.00IN
WIND...60MPH
$$
HUFFMAN762
WWUS54 KEWX 091902
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
202 PM CDT Thu May 9 2019
TXC171-091911-
/O.CAN.KEWX.SV.W.0091.000000T0000Z-190509T1915Z/
Gillespie TX-
202 PM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILLESPIE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2993 9892 2992 9892 2991 9913 3011 9914
3014 9893 3014 9885
TIME...MOT...LOC 1901Z 202DEG 7KT 3000 9903
$$
TXC259-265-091915-
/O.CON.KEWX.SV.W.0091.000000T0000Z-190509T1915Z/
Kerr TX-Kendall TX-
202 PM CDT Thu May 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EAST CENTRAL KERR AND NORTHWESTERN KENDALL COUNTIES...
At 201 PM CDT, a severe thunderstorm was located near Cypress Creek,
or 7 miles southeast of Kerrville, moving north at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kerrville, Comfort, Center Point, Cypress Creek and
Kerrville-Schreiner Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2993 9892 2992 9892 2991 9913 3011 9914
3014 9893 3014 9885
TIME...MOT...LOC 1901Z 202DEG 7KT 3000 9903
HAIL...1.25IN
WIND...60MPH
$$
HUFFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 12:55 PM CDT, 27 minutes earlier.
Area forecast discussion, May 9, 12:55 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1255 PM CDT Thu May 9 2019 .AVIATION... Skies are mostly VFR across South Central Texas, with a few sites like SSF holding on to MVFR ceilings. Clouds are scattered across the region but with a prefrontal outflow across Central Texas and the front approaching the Hill Country ceilings should remain VFR through the afternoon. As the front progresses southward through the afternoon and evening scattered showers and storms are expected to develop. As activity will be scattered have kept all mention of precipitation in the TAFs currently to VCSH or VCTS, but updates will be made this afternoon as timing and impacts of storms to the terminal come into better focus. Precipitation at the terminals should come to an end between 04z and 06z just in time for ceilings to begin to lower to MVFR and then IFR by 10z Friday morning. Ceilings will be slow to rise Friday morning. More scattered showers and storms are expected to develop during the day on Friday so VCTS was reintroduced by 18z at all of the I-35 terminals tomorrow. && .PREV DISCUSSION... /ISSUED 1047 AM CDT Thu May 9 2019/ UPDATE... The cold front looks to be a bit ahead of schedule this morning with the leading edge seen on latest visible satellite imagery as a gravity wave in the northern portions of our area. The NAM probably has the best depiction of the quicker timing as well as the latest HRRR. This could slightly shift the threat for the strongest storms a bit south. CAPE values in excess of 5000 J/kg and adequate shear will allow for 2"+ hail to be possible in addition to a straight line wind threat. SPC has upgraded areas south of a Del Rio to Austin line to a slight risk. Although severe weather will remain possible in the entire slight risk area, think locations along or near our southern border with CRP will have the best chances for severe weather today. Rainfall amounts could be as high as 2"+ within the heavier convective cells mainly south of I10/Highway90 today. This locally heavy rainfall could cause additional flooding concerns late this afternoon and tonight where this occurs. PREV DISCUSSION... /ISSUED 414 AM CDT Thu May 9 2019/ SHORT TERM (Today through Friday)... Mostly quiet this early morning across South Central Texas. A large MCS is ongoing across portions of East Texas, northern Louisiana, and into southern Arkansas. Across our region, fog has developed as we have near 100 percent RH with light winds and saturated soils. For now, will hold off on issuing a dense fog advisory, but trends will be monitored as we head toward sunrise. Temperatures are quite warm, ranging from the low to mid 70s, due to the cloud cover and high humidity. Taking a look at the CONUS, the primary upper level low exists across Minnesota with broad longwave troughing across much of the central and western CONUS. The most recent surface analysis shows the cold front draped across north and west Texas from Wichita Falls southwest toward Midland. This cold front will continue to trek southeast toward the region today, reaching the I-35 corridor to US Highway 90 (essentially right along the Balcones Escarpment) by early afternoon today before its progression slows a bit, but the cold front should reach the Gulf Coast near Corpus by around midnight tonight. Today will be intriguing to watch unfold. Instability will be plentiful, with CAPE values near 5000 J/kg in the afternoon across much of the southern and eastern counties of the CWA. Deep layer shear should be sufficient to support well organized storms. Some of the high resolution CAMs show isolated to scattered thunderstorms developing this afternoon, primarily across the aforementioned southern and eastern portions of the region. SPC has highlighted Lee, Bastrop, eastern Guadalupe, Fayette, Gonzales, and Lavaca Counties within a slight risk for severe thunderstorms, with hail and strong thunderstorms winds being the primary threats. Almost the entirety of the remainder of the region is included within the marginal risk area. Additionally, moist atmospheric profiles with PWATs ranging from 1.7 to 1.9 across the southeastern areas out ahead of the cold front will support locally heavy rainfall. As such, WPC has the region within varying degrees of an excessive rainfall risk. The marginal risk area encapsulates counties from Williamson County southwest toward Maverick County. The slight risk exists from Lee/Fayette southwest to Dimmit County, and includes portions of the I-35 corridor from near Buda south through San Antonio and toward Pearsall. The moderate risk for excessive rainfall includes portions of Fayette, Gonzales, and Karnes Counties and the entirety of Dewitt and Lavaca County. A Flash Flood Watch will go into effect at 1 pm this afternoon for counties essentially east of US Highway 83 (except for Frio County) and will continue through 7 pm Saturday. The areas most at risk for flash flooding will be areas that have seen impressive rainfall amounts over the past few days and weeks, especially the Austin metro and portions of the eastern Hill Country. Fortunately, high resolution guidance (SPC HREF) seems to keep most of the heavier rainfall totals east of these areas today. The surface cold front appears to likely stall out essentially along the Texas Gulf Coast by late tonight into early Friday morning, but the 925 mb and 850 mb front should remain draped across the region. A smaller disturbance embedded within the main southwest flow aloft translates through the region overnight tonight into Friday morning. This is expected to generate widespread showers and thunderstorms across the region. This should be more of a locally heavy rainfall threat and not much of a severe weather threat. WPC shows a slight risk for excessive rainfall in the 24 hour period from 7 am Friday through 7 am Saturday for areas along and east of a Llano to Pleasanton line and a moderate risk for Lavaca and Fayette. LONG TERM (Saturday through Wednesday)... The train of smaller scale disturbances embedded within the upper level southwesterly flow continues to roll on Saturday, with another round of scattered to widespread showers and thunderstorms likely across the region with locally heavy rainfall possible. Showers and thunderstorms should push off to the east by after 7 pm Saturday. From now through 7 pm Saturday, we are looking at 2 to 4 inches of rainfall across the eastern Hill Country and I-35 corridor with 4 to 6 inches possible for areas east of I-35 across the Coastal Plains. Locally higher amounts will be possible. Given the atmospheric conditions, these showers and storms should be very efficient rainmakers and will have the ability to drop a lot of rain in a short period of time. An additional 2 to 4 inches of rainfall will likely cause major problems for portions of the eastern Hill Country and Austin area that have seen heavy rain the past few days. We should finally get a breather from the rainfall Saturday evening through Monday morning as we get a brief period of zonal flow aloft. However, by Monday morning, another upper level low across northern Mexico/the Desert Southwest comes east toward the region and into North Texas by Wednesday. This will reintroduce chances for showers and thunderstorms for Monday through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 56 66 60 74 / 30 50 70 80 80 Austin Bergstrom Intl Airport 85 57 66 60 75 / 40 70 70 80 80 New Braunfels Muni Airport 84 58 67 59 76 / 40 70 70 80 70 Burnet Muni Airport 82 53 63 57 72 / 20 40 60 70 60 Del Rio Intl Airport 88 59 67 59 79 / 30 60 60 70 20 Georgetown Muni Airport 85 54 63 59 73 / 30 40 70 80 80 Hondo Muni Airport 87 59 68 59 77 / 40 70 60 70 50 San Marcos Muni Airport 85 56 65 59 74 / 40 70 70 80 80 La Grange - Fayette Regional 85 60 70 64 78 / 50 80 80 80 80 San Antonio Intl Airport 85 58 68 61 78 / 40 70 60 70 70 Stinson Muni Airport 84 60 70 62 78 / 50 70 70 80 70 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Aviation...Treadway Short-Term/Long-Term...Hampshire Hydro...Lenz
Hazardous weather outlook, May 9, 5:25 AM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 525 AM CDT Thu May 9 2019 TXZ171>173-183>194-202>209-217>225-228-101030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 525 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will redevelop today and continue into tonight. A Flash Flood Watch is in effect for areas generally east of US Highway 83 from 1 PM today through Saturday evening. Locally heavy rains combined with saturated soils due to recent heavy rains will lead to flash flooding and possibly additional river flooding. Isolated strong to severe thunderstorms are also possible with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of showers and thunderstorms continue Friday through Wednesday. A Flash Flood Watch is in effect through Saturday evening with the threat of locally heavy rains and flooding continuing. Isolated strong thunderstorms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 9, 9:51 AM CDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 951 AM CDT Thu May 9 2019 TXZ228-091530- Dimmit TX- 951 AM CDT Thu May 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DIMMIT COUNTY UNTIL 1030 AM CDT... At 951 AM CDT, Doppler radar was tracking a strong thunderstorm over Catarina, or 14 miles south of Big Wells, moving northeast at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Catarina. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2836 9970 2857 9940 2838 9940 2830 9966 TIME...MOT...LOC 1451Z 231DEG 24KT 2836 9962 AAT
Local storm report, May 9, 10:41 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 9 SE THRALL 30.49N 97.21W
05/08/2019 WILLIAMSON TX FIRE DEPT/RESCUE
LARGE OAK TREE REPORTED DOWN BETWEEN TAYLOR AND LEXINGTON
&&
MHSpecial weather statement, May 9, 11:28 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1128 AM CDT Thu May 9 2019
TXZ219-091715-
Frio TX-
1128 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRIO COUNTY UNTIL 1215
PM CDT...
At 1128 AM CDT, Doppler radar was tracking a strong thunderstorm near
Millett, or near Dilley, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pearsall, Dilley, Divot, Goldfinch and Derby.
LAT...LON 2865 9941 2888 9926 2888 9880 2865 9880
2864 9941
TIME...MOT...LOC 1628Z 223DEG 25KT 2862 9919
AATSpecial weather statement, May 9, 12:30 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1230 PM CDT Thu May 9 2019 TXZ185>188-091815- Gillespie TX-Kerr TX-Real TX-Bandera TX- 1230 PM CDT Thu May 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...CENTRAL KERR...SOUTHWESTERN GILLESPIE AND SOUTHEASTERN REAL COUNTIES UNTIL 115 PM CDT... At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Ingram to near Tuff. Movement was northeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Kerrville, Fredericksburg, Ingram, Hunt, Tuff, Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia, Lost Maples State Natural Area, Mountain Home and Prade Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3030 9883 3008 9974 2971 9997 2992 9916 TIME...MOT...LOC 1730Z 223DEG 12KT 3001 9922 2981 9983 HUFFMAN
Local storm report, May 9, 1:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
111 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 4 SSE INGRAM 30.02N 99.22W
05/09/2019 E1.00 INCH KERR TX PUBLIC
REPORT RECEIVED OF LOTS OF NICKEL SIZE HAIL
WITH SOME BEING AS BIG AS QUARTERS.
&&Local storm report, May 9, 1:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
120 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 1 NW KERRVILLE 30.06N 99.15W
05/09/2019 E1.00 INCH KERR TX PUBLIC
MULTIPLE REPORTS OF QUARTER SIZE HAIL.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:30 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more | 58 hr |
| May 9, 6:59 AM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| May 9, 7:07 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 30 min |
| May 9, 9:51 AM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| May 9, 11:28 AM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 9, 12:30 PM CDT | Special Weather Statement | EWX | Kerr, Real | 45 min |
| May 9, 12:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 53 min |
| May 9, 1:05 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| May 9, 1:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 37 min |
| May 9, 1:30 PM CDT | Special Weather Statement | EWX | Medina | 45 min |
| May 9, 1:59 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| May 9, 1:59 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 31 min |
| May 9, 2:26 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 9, 2:34 PM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| May 9, 2:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 67 min |
| May 9, 3:22 PM CDT | Special Weather Statement | EWX | Bandera | 38 min |
| May 9, 3:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 80 min |
| May 9, 3:52 PM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall | 53 min |
| May 9, 3:56 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 64 min |
| May 9, 4:25 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays, Kendall | 3 hr |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 33 min |
| May 9, 4:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 22 min |
| May 9, 5:10 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| May 9, 5:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| May 9, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 55 min |
| May 9, 6:13 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| May 9, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 66 min |
| May 9, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes | 65 min |
| May 9, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 47 min |
| May 9, 6:55 PM CDT | Special Weather Statement | EWX | Val Verde | 35 min |
| May 9, 6:56 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.